Danger Alert: Are You Misusing Prescription Pain Meds?

How to stay safe while treating your pain (20 Photos)

Sue Landen on Jun 29, 2011 at 11:49AM

chime in now
 
NSAIDs Can Cause Internal Bleeding

Steven Mason/Photodisc

a Sue Landen on Jun 29, 2011 at 11:52AM

NSAIDs inhibit enzymes that protect the stomach’s lining, and therefore can lead to stomach ulcers or serious gastrointestinal bleeding. This is less likely to happen if you just take them occasionally, but it’s a greater risk for people who take them over the long term and at high doses. You may be at increased risk if you’re over 60, have a history of stomach ulcers or bleeding, drink alcohol regularly or take a blood thinner like Coumadin. Don’t take more than the recommended dose. If you’re not getting enough pain relief, talk to your doctor about taking a different pain medication.

    Loading slides...
Best of the Web
Connect with Us
Follow Our Pins

Yummy recipes, DIY projects, home decor, fashion and more curated by iVillage staffers.

Follow Our Tweets

The very dirty truth about fashion internships... DUN DUN @srslytheshow http://t.co/wfewf

On Instagram

Behind-the-scenes pics from iVillage.